Crohn's Disease Forum » Support Forum » Mental Health Support » Effexor/Venlafaxine - hair color change!


05-17-2014, 02:51 AM   #1
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
Effexor/Venlafaxine - hair color change!

So, since I started taking Effexor my family started commenting that my normally really lovely red hair has been getting darker. I ignored it, thought it was maybe from the long winter or something, but --

now my hair is a completely dull brown.

I looked it up and people keep reporting that your hair color can change on Effexor, and it's actually really upsetting me! At the least, I'm finally reducing my Effexor and have only been on it for a few months... so I'm hoping my hair will go back to normal. My hairdresser said that she can see my red hair growing back, so there's hope.

Honestly, I think out of all the side-effects I've encountered -- even the threats of cancer from my immunosuppressants/biologics -- I think this is the one that's upset and shocked me the most.

Has anyone else ever experienced this?
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
05-17-2014, 03:20 AM   #2
valleysangel92
Moderator
 
valleysangel92's Avatar
 
Join Date: Dec 2012
Location: United Kingdom

My Support Groups:
I don't have any experience with this.. I've only ever heard of hair loss with meds not colour change, so this is new to me.

I just wanted to send you some support, I hope your hair dresser is right and you get your red hair back. My sister's 11 year old has red hair and it's gorgeous so I understand why your upset. Our hair colour is such a big part of our identity. We're here for you.
__________________


Nicola
coeliac disease/Osteopenia /Crohns/Arthritis/
laperoscopic hemicolectomy 25/06/ 2013

Meds- Vedolizumab, pentasa, Lansoprazole, Vitamin D, prochlorperazine, Oramorph, MST, B12 shots My journey with crohns: http://glutenfreecookiemonster.wordpress.com/

Allergic to - inflectra, aza

Non CD meds - Gabapentin, paracetamol, ventolin
05-17-2014, 03:28 AM   #3
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
I'd never heard of anything like this, either. I was almost wondering if it was maybe my birth control until I realized it lined up perfectly to my starting Effexor. I'd only just gotten over my hair loss from Imuran, and then this happened, which is frustrating. I can't win!

And yeah, my red hair is really important to me. Even when my self-esteem and self-image issues were at their worst, I always loved the color of my hair. Being robbed of it like this is really distressing.

Thank you.
Reply

Crohn's Disease Forum » Support Forum » Mental Health Support » Effexor/Venlafaxine - hair color change!
Thread Tools


All times are GMT -5. The time now is 11:44 PM.
Copyright 2006-2017 Crohnsforum.com